Background: Recognizing a potential interaction between isoniazid (INH), a weak monoamine oxidase inhibitor, and serotonin reuptake inhibitors (SSRIs), we assessed medication discontinuation rates in human immunodeficiency virus-infected individuals taking an SSRI, INH, or both. Method: We retrospectively reviewed treatment records to determine if patients on an SSRI, INH, or both completed drug therapy in accordance with a treatment plan (e.g., 12 months of INH therapy). Patients on both medications constituted the study group; patients taking either an SSRI or INH alone constituted comparison groups. Results: There were no significant differences between the groups based on age, gender, CD4%, or CD4 count. Seven of the 10 patients (70%) in the study group discontinued therapy, which was significantly greater than the 2 of 14 (14%) in the SSRI group (p = 0.01) and the 4 of 18 (22%) in the INH group (p = 0.02) who discontinued therapy. Conclusion: Medication discontinuation rates for patients prescribed an SSRI coincident with INH were significantly higher than for individuals prescribed these medications separately. These differences cannot be accounted for on the basis of age, gender, or CD4%, but they may be attributable to increased side effects caused by interactions between these medications.